South Carolina, 2005Damaging Winds in South Carolina, April 30, 2005
April 30, 2005 · NWS CHS · 3 events in 3 counties and zones
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 30, 12:15 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 30, 12:15 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
115 PM EDT SAT APR 30 2005
.UPDATE...ANOTHER QUICK UPDATE TO INCLUDE NEW SEVERE
THUNDERSTORM WATCH 218 IN TEXT PRODUCTS AND GRIDS. NEW WATCH
REPLACES PREVIOUS WATCH 216 AND ALSO INCLUDES MORE COUNTIES...ALL OF
OUR GA COUNTIES UNTIL 6 PM EDT.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SVR TSTM WATCH 218 FOR ALL SE GA COUNTIES.
SC...LAKE WIND ADVISORY FOR LAKE MOULTRIE SCZ045.
SVR TSTM WATCH 217 FOR SOUTHERN SC AND ADJ COASTAL WATERS
UNTIL 4 PM EDT.
MARINE...SMALL CRAFT ADVISORY AMZ330-350-374.
&&
JRLHazardous weather outlook, Apr 30, 12:22 PM EST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
122 PM EDT SAT APR 30 2005
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-011000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA FROM 20 TO 60 NM-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
122 PM EDT SAT APR 30 2005
UPDATED FOR LATEST SEVERE THUNDERSTORM WATCHES
...SEVERE THUNDERSTORM WATCH 217 IN EFFECT UNTIL 4 PM EDT FOR
SOUTHERN SOUTH CAROLINA AND ADJACENT COASTAL WATERS...
...SEVERE THUNDERSTORM WATCH 216 IN EFFECT UNTIL 2 PM EDT FOR FAR
INLAND GEORGIA COUNTIES...
...SEVERE THUNDERSTORM WATCH 218 IN EFFECT UNTIL 6 PM EDT FOR
COASTAL GEORGIA...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE
RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.
.DAY ONE...TODAY AND TONIGHT.
.SEVERE THUNDERSTORMS...SHOWERS AND THUNDERSTORMS ARE LIKELY
TODAY MAINLY IN THE AFTERNOON AND EVENING. SOME STORMS MAY BE SEVERE
WITH DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING AS THE MAIN
HAZARDS. REFER TO THE SEVERE WEATHER OUTLOOK AND ZONE FORECAST FOR
ADDITIONAL INFORMATION.
.LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT FOR LAKE MOULTRIE.
SOUTHWEST WINDS AROUND 20 KNOTS ARE EXPECTED WITH GUSTS TO 30 KNOTS.
REFER TO LATEST RECREATION FORECAST AND NPW FOR ADDITIONAL
INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.
In the hours before
Local storm report, Apr 30, 12:44 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
144 PM EDT SAT APR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG MENDES 32.00N 81.97W
04/30/2005 TATTNALL GA LAW ENFORCEMENT
NUMEROUS TREES DOWN IN MENDES
0135 PM TSTM WND DMG REIDSVILLE 32.09N 82.12W
04/30/2005 TATTNALL GA LAW ENFORCEMENT
TREE DOWN IN REIDSVILLE
&&
STSpecial weather statement, Apr 30, 12:50 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
150 PM EDT SAT APR 30 2005
GAZ137-138-301830-
INLAND LIBERTY-LONG-
150 PM EDT SAT APR 30 2005
...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND LIBERTY COUNTY
THROUGH 230 PM EDT...
AT 150 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTHEAST OF BEARDS
CREEK...OR ABOUT 14 MILES NORTHWEST OF LUDOWICI...MOVING EAST AT 40
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND DONALD...BEARDS CREEK...GUM BRANCH...WILLIE...ELIM...
WILDWOOD...WALTHOURVILLE...MILL CREEK...LIVE OAK AND HINESVILLE
THROUGH 230 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
JPC
Special weather statement, Apr 30, 12:54 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
154 PM EDT SAT APR 30 2005
SCZ040-042-301845-
ALLENDALE-HAMPTON-
154 PM EDT SAT APR 30 2005
...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY AND HAMPTON
COUNTY THROUGH 245 PM EDT...
AT 154 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES WEST OF VALENTINE...
OR ABOUT 14 MILES EAST OF SYLVANIA...MOVING EAST AT 40 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
SHIRLEY...ROUSE...BARTON...ALLENDALE...SCOTIA...GIFFORD...FAIRFAX...
ESTILL...DUKES AND VALENTINE THROUGH 245 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.
JPC
Local storm report, Apr 30, 12:55 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
155 PM EDT SAT APR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG CLAXTON 32.16N 81.90W
04/30/2005 EVANS GA LAW ENFORCEMENT
TREES REPORTED DOWN ALONG HIGHWAY 301 IN CLAXTON.
&&
PYLocal storm report, Apr 30, 12:57 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
157 PM EDT SAT APR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG STATESBORO 32.45N 81.78W
04/30/2005 BULLOCH GA LAW ENFORCEMENT
TREES...POWERLINES...AND TRAFFIC LIGHTS DOWN THROUGHOUT
THE CITY.
&&
PYSpecial weather statement, Apr 30, 1:28 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
228 PM EDT SAT APR 30 2005
GAZ116>119-301900-
COASTAL BRYAN-COASTAL CHATHAM-INLAND BRYAN-INLAND CHATHAM-
228 PM EDT SAT APR 30 2005
...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY AND CHATHAM COUNTY
THROUGH 300 PM EDT...
AT 228 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF
BLOOMINGDALE...OR ABOUT 11 MILES NORTH OF RICHMOND HILL...MOVING EAST
AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN
AND AROUND RICHMOND HILL...BRISBON...BLOOMINGDALE...RABBIT HILL...
PORT ROYAL...BURROUGHS...TUTENS...WILLIAMS...POOLER AND WINDWARD
THROUGH 300 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.
JPC
Thunderstorm Wind, Jasper
- When
- April 30, 1:30 PM EST to 1:35 PM EST
- Where
- Jasper County, 12 mi WNW of Ridgeland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.550, -81.200
Thunderstorm winds knocked down trees along Highway 321.
Thunderstorm Wind, Hampton
- When
- April 30, 1:30 PM EST to 1:40 PM EST
- Where
- Hampton County, 4 mi ESE of Estill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.733, -81.167
Thunderstorm winds knocked down trees. Nickel size hail fell near Estill.
Thunderstorm Wind, Beaufort
- When
- April 30, 2:00 PM EST to 2:05 PM EST
- Where
- Beaufort County, Sheldon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.600, -80.783
Thunderstorm winds knocked down trees, a few which were partially blocking Highway 17.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Alabama, April 30, 2005$400,000 · F1 · 1 event
- Tornadoes in Alabama, April 30, 2005$181,000 · F1 · 5 events
- Tornado in Alabama, April 30, 2005$200,000 · F1 · 1 event
- Tornado in Alabama, April 30, 20051 injured · $110,000 · F1 · 1 event
- Damaging Wind in Alabama, April 30, 2005$500,000 · 70 kt wind · 1 event
- Damaging Wind in Alabama, April 30, 20054 injured · $100,000 · 60 kt wind · 1 event
- Tornado in Alabama, April 30, 2005$125,000 · F1 · 1 event
- Flash Flood in Kentucky, April 30, 2005$300,000 · 1 event
- Tornado in Alabama, April 30, 2005$150,000 · F0 · 1 event
- Tornado in Alabama, April 30, 2005$40,000 · F1 · 1 event
- Tornado and Hail in Alabama, April 30, 2005$103,000 · F0 · 2 events
- Hail and Damaging Wind in Alabama, April 30, 2005$101,000 · 55 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5445626, 5445627, 5445628.